Pennsylvania, 2007

Extreme Cold in Pennsylvania, February 3 to 6, 2007

February 3 to 6, 2007 · NWS CTP · 13 events in 13 counties and zones

Cold temperatures and brisk winds combined to produce bitterly cold wind chills across the region.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Cold temperatures and brisk winds combined to produce bitterly cold wind chills across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Feb 3, 8:52 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Feb 3, 8:52 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
852 PM EST SAT FEB 3 2007

.SHORT TERM /REST OF TONIGHT/...
RDR TRENDS SHOW THAT THE ARCTIC FRONT IS PUSHING THROUGH THE EAST
AND THE SQUALLS ARE DIMINISHING FOR THE MOST PART...AND RIGHT ON
SCHEDULE. THE SKIES ARE CLEARING IN RESPONSE TO GOOD DOWN MOTION
BEHIND FRONT...AND WILL DECREASE SKY COVER OVERNIGHT. ONLY THE
UPSLOPE AREAS OF THE LAURELS WILL HAVE MO CLOUDY SKIES...AND THEY
TOO MAY EVEN CLEAR BEFORE THE NIGHT IS OVER...AS UPSTREAM MSTR IS
PRETTY MUCH NIL.

THE REST OF THE NIGHT MAY HOLD ONLY FLURRIES...WITH NO SNOW
EXPECTED IN THE SERN ZNS. WILL HOWEVER HOLD ONTO LOW CHC POPS IN
THE LAURELS AND WARREN COUNTY. BELIEVE THAT THE MAJOR LAKE EFFECT
SNOW BAND OFF LAKE ERIE WILL STAY TO OUR NORTH...IN WRN NY...AS
FLOW DOES NOT WAVER MUCH AT ALL FROM 250 DEGS...BUT DO NOT HAVE
ENOUGH CONFIDENCE TO TOTALLY DROP MENTIONS. WILL ALSO BUMP TEMPS
DOWN A NOTCH FOR THE OVERNIGHT WITH LESS CLDS EXPECTED...AND
DEWPOINTS ALREADY SUB-ZERO IN THE WEST.

OTHER MAJOR CHANGE WILL BE TO EXTEND THE WIND CHILL ADVISORY
THROUGH TUESDAY MORNING...AND EXPAND IT IN AREAL COVERAGE TO THE
EAST A BIT INTO NRN CENTRE/CLINTON/LYCOMING AND TIOGA/SULLIVAN
COS. MOST OF THE TIME FOR THE NEXT TWO+ DAYS WE WILL BE AT OR BLO
-15F WIND CHILLS IN THOSE AREAS. YES...EVERY AFTERNOON WE MAY GET
ABOVE CRITERIA FOR A FEW HOURS THERE...BUT NOT FOR LONG.
THEN...EVERY NIGHT/EARLY MORNING WE MAY BRUSH WIND CHILL WARNING
CRITERIA IN THE LAURELS AND NRN MTS. BUT...AM NOT CONFIDENT ENOUGH
TO POST WARNING FOR THE 3RD PD AND 5TH PD. WE MAY ALSO NEED TO
EVENTUALLY BRING THE ADVISORY INTO THE RIDGE AND VALLEY REGION
(AOO/UNV/IPT/SEG). BUT...THAT CAN WAIT...TOO.

&&

.PREV DISCUSSION...
/ISSUED 325 PM EST SAT FEB 3 2007/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ARCTIC FRONT HEADED FOR PA WILL ARRIVE THIS EVENING BRINGING SOME
LIGHT SNOW SHOWERS TO THE WEST AND NORTH AND EVEN COLDER TEMPS FOR
ALL.  WINDS WILL SHIFT TO THE WEST BUT REMAIN UP THROUGH THE
NIGHT...PUSHING WIND CHILLS DOWN BELOW -15 LATE THIS EVENING AND
CONTINUING THROUGH NOON SUN.

ANOTHER WEAK WAVE MOVES THROUGH SUNDAY INTO SUN NIGHT BRINGING MORE
LIGHT SNOW SHOWERS...MAINLY TO THE W AND N AGAIN.  TEMPS WILL REMAIN
IN THE DEEP FREEZE AROUND 15F BELOW NORMAL.  WILL ALSO NEED TO
CONSIDER ANOTHER WIND CHILL ADVISORY FOR SUN NIGHT AS WINDS REFUSE
TO TAPER OFF AND TEMPS DROP TO THE SINGLE DIGITS AND BEYOND.

LONG TERM /MONDAY THROUGH SATURDAY/...
+PNA HIGHLY AMPLIFIED MID/UPPER LEVEL FLOW PATTERN EARLY IN THE PD
DAMPENS TO MORE OF A ZONAL FLOW BY THE D7/D8 TIMEFRAME.
INITIALLY...POSITIVE WRN NOAM HEIGHT ANOMALIES IN THE FORM OF A
SHARP UPPER LEVEL RIDGE OF HIGH PRESSURE WILL FAVOR/TRANSLATE INTO A
DEEP ARCTIC TROF OVER EASTERN NOAM WITH SEVERAL S/W
DISTURBANCES/CLIPPER-LIKE SYS TO CONTEND WITH EMBEDDED IN THE
CYCLONIC FLOW REGIME. BY LATER IN THE PD...ENSEMBLE DATA SUGGESTS A
WEAKENING TROF BEGINNING TO LIFT OUT OF THE NERN QUAD OF NOAM AS THE
MEAN WRN RIDGE BREAKS DOWN...ALLOWING THE UPPER LEVEL PATTERN TO
DE-AMPLIFY AND BECOME MORE PROGRESSIVE.

THE OVERWHELMING THEME FOR MUCH OF THE UPCOMING WORK WEEK WILL BE
ONE OF WELL BELOW NORMAL TEMPERATURES /ON THE ORDER OF 15-20 DEGS/
AND OFF AND ON SNOW SHOWERS AND FLURRIES...MAINLY CONFINED TO THE
HIGHER ELEVATIONS OF THE NORTHWEST MOUNTAINS...ALLEGHENY PLATEAU AND
LAUREL HIGHLANDS. THE LAKE EFFECT SNOW MACHINE MAY HAVE A DIFFICULT
TIME GENERATING SIGNIFICANT SNOWS GIVEN THE VERY DRY NATURE OF THE
ARCTIC AIRMASS POISED TO SPILL INTO OUR AREA THRU MID-WEEK. IN
ADDITION...THE MEAN LLVL FETCH APPEARS TO BE MORE WRLY THAN WNW OR
NW...ULTIMATELY LIMITING LAKE MOISTURE TO FAR NW PA. HOWEVER WITH
MUCH OF LAKE ERIE STILL UNFROZEN...WILL CERTAINLY HAVE TO WATCH THIS
AREA FOR HEAVIER LES POTENTIAL...ESP THE SNOWBELT REGION OF NW/NRN
WARREN CO.

HIGH TEMPERATURES ON MONDAY AND TUESDAY WILL ONLY REACH INTO THE
SINGLE DIGITS WEST TO UPPER TEENS/AROUND 20F ACROSS THE SOUTHEAST AS
1000-500MB THICKNESSES DIP TO AROUND OR SLIGHTLY BLW 500 DAM. THE
CORE OF THE COLDEST AIR AT 850MB WILL MOVE SWD THRU PA ON MONDAY IN
THE WAKE OF AN ELONGATED VORTICITY LOBE/ILL-DEFINED MID-LVL TROF AND
SFC ARCTIC BNDRY. 850MB TEMPERATURES OF -24 TO -26C /OR 2-3STD BLW
NORMAL/ WILL FILTER IN BEHIND THE BNDRY/S. WIND CHILL VALUES WILL
ALSO BE DOWNRIGHT FRIGID AND AN ADDL STATEMENT MAY BE NEEDED TO
COVER THIS.

HIGHEST POPS WILL BE ACROSS THE NORTHWEST MTNS IMMEDIATELY DOWNWIND
OF LAKE ERIE...WITH OCNL LAKE ENHANCED/OROGRAPHIC SHSN ALSO PSBL
ACROSS THE LAURELS AND HAVE ADDED IN SOME VERY LOW /20% OR LESS/
POPS HERE. THE ONLY OTHER FLY IN THE OINTMENT APPEARS TO BE A FAST
MOVING S/W PROGGED TO ZIP THRU LATE WED INTO THUR. AS MENTIONED ON
THE MID SHIFT...THE GFS REMAINS AN OUTLIER WITH THIS SYS WITH NO
SUPPORT FROM THE ECMWF. ARCTIC HIGH PRESSURE REMAINS A DOMINANT
FEATURE FROM THE NRN PLAINS INTO THE LWR MO VLY WITH A COLD BACKING
LLVL FLOW COMMON ACROSS CENTRAL PA SIGNALING A PROLONGED PERIOD
OF CAA THRU MID WEEK.

HEIGHTS AND THICKNESSES GRADUALLY RISE TOWARD THE WEEKEND AS
TEMPERATURES RETURN TO MORE SEASONABLE READINGS. AGAIN WITH THE
EXCEPTION OF THE FAVORED LAKE EFFECT/UPSLOPE AREAS...MUCH OF THE
CWA SHOULD REMAIN FAIRLY DRY /OUTSIDE OF AN OCNL -SHSN OR --SW/
THRU THE REMAINDER OF THE EXTNDD PD.

AVIATION /20Z-18Z/...
VFR CONDITIONS ALONG WITH LLWS /SPEED SHEAR/ WILL PREVAIL INTO THE
EVENING HOURS UNTIL ARCTIC FRONT MOVES THROUGH.  THEN CLOUDS WILL BE
INCREASING.  VFR WILL STILL BE THE RULE IN THE CENTRAL AND
SOUTHEAST...BUT SOME MVFR SNOW SHOWERS WILL MOVE IN TO KBFD/KJST.
WINDS WILL REMAIN UP OVERNIGHT AFTER THEY SHIFT TO THE WEST...SO
SOME WEAK LLWS WILL CONTINUE.  MORE OF THE SAME FOR SUNDAY AS
SCATTERED SNOW SHOWERS CONTINUE IN THE W AND N.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM EST TUESDAY FOR PAZ004>006-
010>012-017-018-024-033-037-041-042.

&&

SHORT TERM...DANGELO
Hazardous weather outlook, Feb 3, 4:27 AM EST, 18 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 AM EST SAT FEB 3 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-040930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
427 AM EST SAT FEB 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT OVERNIGHT THROUGH MID DAY
SUNDAY FROM THE LAUREL HIGHLANDS TO THE NORTHERN MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIND CHILL ADVISORIES OR WARNINGS ARE LIKELY TO BE NEEDED AGAIN SUNDAY
NIGHT...WITH ADDITIONAL ISSUANCES POSSIBLE THROUGH MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

In the hours before

Special weather statement, Feb 3, 5:15 PM EST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EST SAT FEB 3 2007

PAZ004>006-010-011-017-024-025-033-040015-
BLAIR-CAMBRIA-CAMERON-CLEARFIELD-ELK-MCKEAN-POTTER-SOMERSET-WARREN-
515 PM EST SAT FEB 3 2007

...SNOW SQUALLS WITH VERY GUSTY WINDS WILL AFFECT
MCKEAN...SOMERSET...BLAIR...WARREN...CLEARFIELD...CAMERON...
CAMBRIA...POTTER AND ELK COUNTIES THIS EVENING...

AT 506 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SNOW SHOWERS AND A FEW HEAVIER SQUALLS MOVING INTO THE
ALLEGHENY PLATEAU AND LAUREL MOUNTAINS FROM THE WEST.

THE SQUALLS ARE ACCOMPANIED BY WIND GUSTS TO 45 MPH...WHICH COULD
CREATE NEAR WHITEOUT CONDITIONS DUE TO THE LOOSE GRANUAL SNOW WE
HAVE HAD RECENTLY.

PLEASE USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THESE
POTENTIALLY DANGEROUS SNOW SQUALLS.  CONSIDER DELAYING TRAVEL FOR AN
HOUR OR TWO...AS THE HIGHEST WIND GUSTS WILL LAST THROUGH 7 PM...AND
WILL DIMINISH SLIGHTLY AFTER THAT.

FORECASTER: DANGELO/KF
Special weather statement, Feb 3, 6:05 PM EST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EST SAT FEB 3 2007

PAZ017-018-040000-
CLEARFIELD-NORTHERN CENTRE-
605 PM EST SAT FEB 3 2007

...A SNOW SQUALL WILL AFFECT CLEARFIELD AND CENTRE COUNTIES...

AT 555 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SNOW SQUALL OVER CLEARFIELD...MOVING EAST AT 20 MPH. THE SQUALL WILL
BE NEAR WOODLAND AROUND 615 PM...LECONTES MILLS AND WALLACETON
AROUND 630 PM...KARTHAUS AND PINE GLEN AROUND 645 PM...AND REACH
MOSHANNON AND SNOW SHOE AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 109 AND 151.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322 FROM
CLEARFIELD TO PHILIPSBURG.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SQUALL...WHICH WILL
CAUSE BLOWING AND DRIFTING SNOW...AND RAPIDLY DROP VISIBILITIES IN
THE SQUALL TO NEAR ZERO.

USE EXTREME CAUTION IF YOU MUST TRAVEL INTO  OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.

FORECASTER: DANGELO
Special weather statement, Feb 3, 6:41 PM EST, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
641 PM EST SAT FEB 3 2007

PAZ012-018-019-045-040045-
NORTHERN CENTRE-NORTHERN CLINTON-SOUTHERN CENTRE-SOUTHERN CLINTON-
641 PM EST SAT FEB 3 2007

...A SNOW SQUALL WILL AFFECT CLINTON AND CENTRE COUNTIES...

AT 634 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SNOW SQUALL 10 MILES WEST OF SNOW SHOE...MOVING EAST AT 35 MPH. THE
SQUALL WILL BE NEAR MILESBURG AROUND 650 PM...BELLEFONTE AROUND 700
PM...HOWARD AND ZION AROUND 715 PM...LAMAR AND REBERSBURG AROUND 730
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 138 AND 184.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220 FROM
BELLEFONTE TO AVIS... AND OLD ROUTE 220 FROM UNIONVILLE TO NEAR
MILESBURG.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SQUALL...WHICH CAN CAUSE
BLOWING AND DRIFTING SNOW TO RAPIDLY DROP VISIBILITIES IN THE SQUALL
TO NEAR ZERO.

USE EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL
THE SQUALL PASSES YOUR LOCATION.

FORECASTER: DANGELO
Special weather statement, Feb 3, 7:03 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
703 PM EST SAT FEB 3 2007

PAZ041-042-046-040100-
NORTHERN LYCOMING-SOUTHERN LYCOMING-SULLIVAN-
703 PM EST SAT FEB 3 2007

...A SNOW SQUALL WILL AFFECT SULLIVAN AND LYCOMING COUNTIES...

AT 653 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SNOW SQUALLS FROM 12 MILES NORTH OF JERSEY SHORE TO 12 MILES
NORTHWEST OF BELLEFONTE...MOVING EAST AT 35 MPH. THE SQUALLS WILL BE
NEAR RALSTON...SALLADASBURG AROUND 715 PM...BARBOURS...KETTLE CREEK
GORGE AROUND 730 PM...SOUTH WILLIAMSPORT AND MONTOURSVILLE AROUND
745 PM...MONTGOMERY AND HUGHESVILLE AROUND 800 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-180 BETWEEN MILE MARKERS 10 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15 FROM NEAR
MONTGOMERY TO BUTTONWOOD...ROUTE 220 FROM JERSEY SHORE TO SOUTH OF
MUNCY VALLEY...AND STATE ROAD 14.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SQUALL...WHICH WILL
RAPIDLY DROP VISIBILITIES IN THE SQUALL TO NEAR ZERO. USE EXTREME
CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS POTENTIALLY
DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.

FORECASTER: DANGELO
Special weather statement, Feb 3, 7:21 PM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EST SAT FEB 3 2007

PAZ017>019-045-040115-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-SOUTHERN CLINTON-
721 PM EST SAT FEB 3 2007

...A SNOW SQUALL WILL AFFECT CLEARFIELD...CLINTON AND CENTRE
COUNTIES...

AT 713 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SNOW SQUALLS FROM 12 MILES NORTH OF BELLEFONTE TO 9 MILES
SOUTH OF CLEARFIELD...MOVING EAST AT 25 MPH. THE SQUALLS WILL BE
NEAR BALD EAGLE STATE PARK AROUND 730 PM...MILESBURG AND PHILIPSBURG
AROUND 745 PM...BELLEFONTE AROUND 800 PM...AND LAMAR AROUND 805 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 128 AND 177.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...OLD ROUTE 220 FROM
NEAR PORT MATILDA TO MILESBURG ON I-80...AND ROUTE 322 FROM NEAR
WALLACETON TO PORT MATILDA.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS SQUALL. THESE GUSTY
WINDS CAN RAPIDLY DROP VISIBILITIES IN THE SQUALL TO NEAR ZERO. USE
EXTREME CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS POTENTIALLY
DANGEROUS SNOW SQUALL. CONSIDER DELAYING TRAVEL UNTIL THE SQUALL
PASSES YOUR LOCATION.

FORECASTER: DANGELO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 extreme cold/wind chill. Local standard time, as filed.

Extreme Cold/Wind Chill, Warren

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Warren forecast zone
Reported by
ASOS
Coordinates
41.815, -79.274 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, McKean

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
McKean forecast zone
Reported by
ASOS
Coordinates
41.808, -78.569 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Potter

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Potter forecast zone
Reported by
ASOS
Coordinates
41.745, -77.896 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Elk

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Elk forecast zone
Reported by
ASOS
Coordinates
41.425, -78.649 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Cameron

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Cameron forecast zone
Reported by
ASOS
Coordinates
41.437, -78.204 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Clearfield

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Clearfield forecast zone
Reported by
ASOS
Coordinates
41.000, -78.474 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Cambria

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Cambria forecast zone
Reported by
ASOS
Coordinates
40.495, -78.714 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Somerset

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Somerset forecast zone
Reported by
ASOS
Coordinates
39.972, -79.028 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Northern Clinton

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Northern Clinton forecast zone
Reported by
ASOS
Coordinates
41.234, -77.638 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Northern Centre

When
February 3, 11:00 PM EST to February 6, 3:00 PM EST
Where
Northern Centre forecast zone
Reported by
ASOS
Coordinates
40.919, -77.820 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Tioga

When
February 3, 11:00 PM EST to February 6, 11:00 AM EST
Where
Tioga forecast zone
Reported by
ASOS
Coordinates
41.772, -77.254 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Northern Lycoming

When
February 3, 11:00 PM EST to February 6, 11:00 AM EST
Where
Northern Lycoming forecast zone
Reported by
ASOS
Coordinates
41.343, -77.064 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

Extreme Cold/Wind Chill, Sullivan

When
February 3, 11:00 PM EST to February 6, 11:00 AM EST
Where
Sullivan forecast zone
Reported by
ASOS
Coordinates
41.446, -76.512 (the zone’s center; the record gives no point)

Temperatures within a few degrees of zero, combined with west winds of 10 to 20 mph, produced persistent wind chills of 15 to 20 degrees below zero, and occasionally dropping to between 25 and 30 degrees below zero during the overnight and early morning hours of the 5th.

What these are

Extreme Cold/Wind Chill
Temperatures or wind chills at or below the local warning criteria, or cold that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7490, 7491, 7492, 7493, 7494, 7495, 7496, 7497, 7500, 7501, 7502, 7503, 7504.